Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 332, NWS Cleveland, OH

October 28, 2006Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 28, 2006, 7:18 PM EDT for Cuyahoga County, Ohio. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 28, 2006, 7:18 PM EDT (23:18 UTC)
Expired
Oct 28, 2006, 7:54 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 28, 7:25 PM EDTHAIL 0.755 Sw Cleveland, OH
Oct 28, 7:25 PM EDTHAIL 0.885 Sw Cleveland, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 282320
SVRCLE
OHC035-290015-
/O.NEW.KCLE.SV.W.0332.061028T2318Z-061029T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT SAT OCT 28 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO

* UNTIL 815 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 58 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF LAKEWOOD...AND
  MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE BAY VILLAGE...SOLON...PARMA...GARFIELD 
HEIGHTS...SOLON AND CLEVELAND.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4156 8181 4139 8189 4134 8158 4135 8139
      4144 8138

$$

LOMBARDY
1 follow-up statement
000 
WWUS51 KCLE 282354
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EDT SAT OCT 28 2006

OHC035-290004-
/O.CAN.KCLE.SV.W.0332.000000T0000Z-061029T0015Z/
CUYAHOGA OH-
754 PM EDT SAT OCT 28 2006


...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT
OF CUYAHOGA COUNTY AND WEAKENED.

LAT...LON 4156 8181 4139 8189 4134 8158 4135 8139
      4144 8138

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 4:05 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 28, 4:05 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT SAT OCT 28 2006

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)
FORECAST ON TRACK...SOME OF THE STRONGEST WINDS SO FAR ARE BECAUSE
OF CONVECTION AND LOCATIONS ALONG THE LAKESHORE. ADDED A FEW
LAKESHORE COUNTIES TO HIGH WIND WARNING. OTHERWISE THE WIND ADVISORY
LOOKS GOOD AS THE MOST COLD ADVECTION IS GOING ON NOW. CONDITIONS
SHOULD DRY OUT WEST OF THE LAKE EFFECT AREAS LATER THIS EVENING WITH
PARTLY CLOUDY SKIES. PLENTY OF DRY AIR COMES IN QUICKLY TONIGHT LAKE
EFFECT SNOWFALL AMOUNTS SHOULD NOT GET TO WARNING STATUS. THE LOWER
AIRITME OVER THE WATER IS A CONTRIBUTING FACTOR. GUIDANCE
TEMPERATURES OK. LOCATIONS ALONG THE LAKESHORE MAY HAVE A TOUGH TIME
SWITCHING TO SNOW. WITH THE WESTERLY FLOW MOST AREAS WILL JUST HAVE
SOME CLOUDS SUNDAY WITH SOME WEAK LAKE EFFECT CONTINUING EAST OF
CLEVELAND. RIDGE BUILDS IN FOR MONDAY AND MONDAY NIGHT WITH WARMING
TEMPERATURES.

&&

.LONG TERM (TUE THRU SAT)...
COLD FRONT MOVES THROUGH TUESDAY AND TUESDAY EVENING. GFS/DIGEX AND
ECMWF ARE IN AGREEMENT. TEMPERATURES STAY WARM ENOUGH THAT IT WILL
ALL BE RAIN. THE MOISTURE IS A LITTLE HIGHER THIS MODEL RUN...40 TO
50 POPS WILL BE USED. THE MOISTURE HANGS AROUND INTO WEDNESDAY.
CONFIDENCE IN THAT IS LOWER...WILL GO WITH A 30 POP. AIRMASS IS
FAIRLY STABLE...LIFTED INDEX AROUND 2 AND TOTAL TOTALS LESS THAN 50.
HIGH PRESSURE RIDGE BUILDS IN FOR WEDNESDAY THROUGH FRIDAY AND THEN
THE DIGEX TRIES TO BRING A TROF IN FROM THE NORTHEAST ON SATURDAY
WHILE THE GFS TRIES TO KEEP THE RIDGE IN PLACE. AT THIS TIME WILL
KEEP IT DRY. GUIDANCE TEMPERATURES SEEM TO LINE UP WITH LOCAL
SCHEMES.

&&

.AVIATION(18Z-18Z)...
THE LOW PRES IS NOW OVER ONTARIO AND HAS STRENGTHENED TO 982MB.
TIGHT PRES GRADIENT WILL CAUSE VERY GUSTY WINDS ACROSS THE ENTIRE
REGION THRU THIS EVENING (INTO THE OVERNIGHT AT ERI) WITH SOME GUSTS
TO 40KT POSSIBLE. OTHERWISE...THE COLD POOL ALOFT (500MB TEMPS
AROUND -32C) HAS CAUSED SHOWERS AND STORMS WITH SMALL HAIL/SLEET AT
CLE AND MFD. IT IS POSSIBLE THAT CAK/YNG/ERI WILL HAVE SOME SMALL
HAIL IN THE NEXT COUPLE OF HOURS. OTHERWISE...DRY AIR ADVECTION
SHOULD ALLOW CIGS TO RISE TO VFR THIS AFTN WEST AND THIS
EVENING/OVERNIGHT FOR THE REMAINDER OF THE AREA. WESTERLY FLOW AT
ERI WILL KEEP CONDITIONS IFR THRU THE EVENING WITH CONDITIONS
IMPROVING TO MVFR AFTER MIDNIGHT AS DRY AIR MOVES IN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY THIS AFTERNOON AND EVENING. HIGH WIND WARNING
OZ010>012-OHZ89 THROUGH TONIGHT.

PA...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT PAZ001.
WINTER WEATHER ADVISORY PAZ002>003 TONIGHT THROUGH SUNDAY MORNING.
WIND ADVISROY PAZ002>003 THROUGH TONIGHT.
&&

SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...MD
Hazardous weather outlook, Oct 28, 5:24 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT SAT OCT 28 2006

LEZ148-OHZ012-089-PAZ001-290930-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TONIGHT AS WINDS INCREASE TO 30 TO 40 MPH WITH WIND
GUSTS UP TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

PAZ002-003-290930-
SOUTHERN ERIE-CRAWFORD PA-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA.

.DAY ONE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE THIS
EVENING UNTIL SUNDAY MORNING. LAKE EFFECT SNOW WILL DEVELOP OVER
NORTHWEST PENNSYLVANIA LATE THIS EVENING...WITH UP TO 3 TO 5
INCHES OF SNOW POSSIBLE BEFORE IT TAPERS OFF SUNDAY MORNING. THIS
COMBINED WITH THE STRONG GUSTY WINDS WILL CREATE BLOWING AND
DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

OHZ003-006>011-013-014-017>023-027>033-036>038-047-290930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...A WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON UNTIL
EARLY TONIGHT...AS WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

LEZ142>147-149-162>169-290930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...A GALE WARNING IS IN EFFECT OVER LAKE ERIE UNTIL SUNDAY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Oct 28, 5:03 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG ASHTABULA               41.88N 80.80W
10/28/2006                   ASHTABULA          OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN ESPCIALLY ALONG THE LAKESHORE.

0325 PM     TSTM WND DMG     CLEVELAND HEIGHTS       41.51N 81.56W
10/28/2006                   CUYAHOGA           OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0325 PM     TSTM WND DMG     GRAFTON                 41.28N 82.03W
10/28/2006                   LORAIN             OH   LAW ENFORCEMENT

            TREE DOWN AND A LARGE LIMB.

0345 PM     NON-TSTM WND DMG PAINESVILLE             41.73N 81.25W
10/28/2006                   LAKE               OH   LAW ENFORCEMENT

            MANY REPORTS OF TREES AND WIRES DOWN ACROSS THE COUNTY.

0400 PM     NON-TSTM WND DMG ELYRIA                  41.38N 82.11W
10/28/2006                   LORAIN             OH   LAW ENFORCEMENT

            MANY REPORTS OF TREES DOWN ACROSS COUNTY.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:33 AM EDTHigh Wind WarningCLEAshtabula, Cuyahoga, Lake, Lorain24 hr
Oct 28, 4:33 AM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more24 hr
Oct 28, 10:22 AM EDTLakeshore Flood StatementCLEAshtabula, Cuyahoga, Lake22 hr
Oct 28, 12:28 PM EDTSpecial Marine WarningCLE92 min
Oct 28, 3:16 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain59 min
Oct 28, 6:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga38 min
Oct 28, 6:23 PM EDTSevere Thunderstorm WarningCLEPortage52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.